Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 4, 2011, 3:44 PM CDT for Cook County, Illinois. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2011, 3:44 PM CDT (20:44 UTC)
- Expired
- Jun 4, 2011, 4:32 PM CDT
- In force
- 48 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cook County, IL
The radar
The Chicago radar (KLOT), 45 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:47 PM CDT | HAIL 0.75 | North Riverside, IL | |
| Jun 4, 3:47 PM CDT | HAIL 0.75 | Summit, IL | I-55 AND HARLEM AVE |
| Jun 4, 3:55 PM CDT | HAIL 0.25 | Chicago, IL | UIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2749 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WUUS53 KLOT 042044
SVRLOT
ILC031-042145-
/O.NEW.KLOT.SV.W.0075.110604T2044Z-110604T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
344 PM CDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COOK COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 445 PM CDT
* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR OAK PARK...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CICERO...STICKNEY...HUMBOLDT PARK AND FOREST VIEW AROUND 350 PM
CDT.
MIDWAY AIRPORT AROUND 355 PM CDT.
DOUGLAS PARK...CHICAGO AND NAVY PIER AROUND 400 PM CDT.
BRIDGEPORT...NORTHERLY ISLAND AND ENGLEWOOD AROUND 405 PM CDT.
HYDE PARK AROUND 415 PM CDT.
CHATHAM AROUND 420 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SOUTH
CHICAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4168 8753 4172 8773 4180 8790 4198 8788
4197 8763 4195 8763 4191 8762 4190 8760
4188 8761 4187 8760 4184 8760 4177 8756
4175 8752 4171 8752
TIME...MOT...LOC 2044Z 300DEG 17KT 4187 8777
WIND...HAIL 60MPH 1.25IN
$$
IZZI3 follow-up statements
246
WWUS53 KLOT 042055
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
355 PM CDT SAT JUN 4 2011
ILC031-042145-
/O.CON.KLOT.SV.W.0075.000000T0000Z-110604T2145Z/
COOK IL-
355 PM CDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL COOK
COUNTY UNTIL 445 PM CDT...
AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIDWAY AIRPORT...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ENGLEWOOD AND BRIDGEPORT AROUND 400 PM CDT.
EVERGREEN PARK AND HYDE PARK AROUND 405 PM CDT.
CHATHAM AROUND 410 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SOUTH
CHICAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4168 8753 4172 8773 4180 8790 4198 8788
4197 8763 4195 8763 4191 8762 4190 8760
4188 8761 4187 8760 4184 8760 4177 8756
4175 8752 4171 8752
TIME...MOT...LOC 2055Z 305DEG 21KT 4179 8771
WIND...HAIL 60MPH 1.25IN
$$
BIRK114
WWUS53 KLOT 042115
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
415 PM CDT SAT JUN 4 2011
ILC031-042145-
/O.CON.KLOT.SV.W.0075.000000T0000Z-110604T2145Z/
COOK IL-
415 PM CDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
COOK COUNTY UNTIL 445 PM CDT...
AT 409 PM CDT...DOPPLER RADAR WAS TRACKING A SEVERE
THUNDERSTORM WITH A HISTORY OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CHATHAM...MOVING SOUTHEAST AT 35 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL COOK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4168 8753 4172 8773 4177 8784 4197 8763
4191 8762 4190 8760 4188 8761 4187 8760
4184 8760 4177 8756 4175 8752
TIME...MOT...LOC 2114Z 305DEG 34KT 4169 8751
WIND...HAIL 70MPH 1.50IN
$$
BIRK174
WWUS53 KLOT 042132
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
432 PM CDT SAT JUN 4 2011
ILC031-042142-
/O.CAN.KLOT.SV.W.0075.000000T0000Z-110604T2145Z/
COOK IL-
432 PM CDT SAT JUN 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COOK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4168 8753 4172 8773 4177 8784 4197 8763
4191 8762 4190 8760 4188 8761 4187 8760
4184 8760 4177 8756 4175 8752
TIME...MOT...LOC 2132Z 305DEG 34KT 4159 8732
$$
BIRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:31 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 4, 3:31 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 331 PM CDT SAT JUN 4 2011 .MESOSCALE DISCUSSION... 238 PM CDT BAND OF WEAK...LIKELY SOMEWHAT ELEVATED...CONVECTION EXTENDS FROM SOUTHERN IOWA EAST-NORTHEAST INTO NORTH CENTRAL ILLINOIS. A RECENT ACARS SOUNDING FROM ORD SHOWS THAT THE CAP/INVERSION IS WEAKENING AND LIKELY FEELING THE EFFECTS OF LARGE SCALE ASCENT. THIS WOULD ALSO LIKELY EXPLAIN THE RECENT UPTICK IN CUMULUS DEVELOPMENT OVER EASTERN PORTIONS OF OUR CWA. AS THE CURRENT ELEVATED CONVECTION CONTINUES EASTWARD INTO REGION OF WEAKER CONVECTIVE INHIBITION WOULD ANTICIPATE EXPLOSIVE INTENSIFICATION OF THESE STORMS...LIKELY WITHIN THE HOUR. STILL ANTICIPATE MAINLY A MARGINAL HAIL AND OCCASIONAL MICROBURST TO BE THE PRIMARY SEVERE THREATS...WITH FLASH FLOODING BEING A POTENTIALLY LARGER HAZARD. LAKE BREEZE BOUNDARY CONTINUES TO CHARGE INLAND FROM LAKE MICHIGAN AND WHILE BOUNDARY LAYER BEHIND THE LAKE BREEZE BOUNDARY IS COOLER/LESS UNSTABLE...ANY WELL DEVELOPED SEVERE STORMS THAT CROSS INTO THE COOL AIR COULD STILL POSE A SEVERE THREAT FOR SOME LENGTH OF TIME BEFORE WEAKENING. IZZI 1252 PM CDT... SHALLOW CONVECTION THAT HAD BEEN DEVELOPING ALONG THE OUTFLOW BOUNDARY OVER NORTHWESTERN ILLINOIS HAS CHOKED ON THE CONVECTIVE INHIBITION AS THEY MOVED EAST. A COUPLE OF RECENT ACARS SOUNDINGS FROM ORD SHOW A VERY FORMIDABLE CAP PRESENT...MUCH STRONGER THAN WHAT HAD BEEN FORECAST BY MOST MODELS. IN FACT...PLUGGING IN CURRENT T/TD AT ORD INTO ONE OF THESE SOUNDINGS YIELDS SBCINH AROUND 100 J/KG. THIS SHOULD BE MORE THAN SUFFICIENT TO NOT ONLY PREVENT CONVECTION FROM FIRING ALONG THIS QUICKLY ADVANCING OUTFLOW BOUNDARY...BUT ALSO KEEP A LID ON ANY CONVECTION FIRING ALONG THE LAKE BREEZE FOR THE NEXT HOUR OR TWO AT LEAST. RADAR/SATELLITE TRENDS HAVE SHOWN A RECENT DEEPENING OF CONVECTION OVER SOUTHERN/EASTERN IOWA...WHICH IS LIKELY INDICATIVE OF A WEAKER CAP IN PLACE THERE AS HEIGHT FALLS AND A GLANCING BLOW OF UVV'S FROM SHORTWAVE PASSING BY TO THE NORTH LIKELY HAVE ERODED THE CAP SOMEWHAT. THIS TREND SHOULD CONTINUE EASTWARD INTO NORTHERN ILLINOIS AND NOW THINKING THAT THE CONVECTION OVER EASTERN/SOUTHERN IOWA HAS A BETTER CHANCE OF BECOMING THE MORE ROBUST AND SUSTAINABLE CONVECTION/SEVERE THREAT FOR US THIS AFTERNOON. THE ORIENTATION OF THIS CONVECTION IS EVEN MORE EAST-WEST THAN WITH THE INITIAL OUTFLOW SURGE AND AGAIN COULD POSE A VERY REAL THREAT FOR FLASH FLOODING. IZZI 1145 AM CDT... ATMOSPHERE CONTINUES TO COOK OVER THE CWA THIS MORNING WITH FULL SUNSHINE ALLOWING TEMPS TO CLIMB INTO THE MID-UPPER 80S WITH DEWPOINTS IN THE LOWER 70S. MODIFYING MORNING SOUNDINGS FOR CURRENT CONDITIONS AND SPC MESOANALYSIS BOTH SUGGEST ATMOSPHERE IS GROWING STRONGLY UNSTABLE WITH CONVECTIVE INHIBITION QUICKLY DECREASING. ONE ROGUE LONG-LIVED THUNDERSTORM CONTINUES TO TRACK ALONG THE IL/WI BORDER WITH HIGH RESOLUTION VISIBLE SATELLITE IMAGERY SHOWING AN OUTFLOW BOUNDARY ARCING SOUTH THEN SOUTHWEST FROM THIS CELL. THIS OUTFLOW BOUNDARY WOULD CERTAINLY SEEM TO BE A PRIME CANDIDATE TO FOCUS CONVECTIVE INITIATION THIS AFTERNOON AS REMAINING CONVECTIVE INHIBITION IS REMOVED. STRONGLY VEERED LOW LEVEL FLOW IS REDUCING DEEP LATER SHEAR VALUES WITH THE STRONGEST SHEAR IN THE POST FRONTAL/OUTFLOW ENVIRONMENT. EVEN STILL...30-40KT OF FLOW IN THE 6KM LAYER SHOULD BE SUFFICIENT TO RESULT IN 20-30KT OF DEEP LAYER SHEAR AND EVOLUTION INTO ORGANIZED MULTI-CELLULAR CLUSTER. DESPITE THE SOMEWHAT MARGINAL DEEP LAYER SHEAR VALUES...MLCAPE VALUES OVER 3500 J/KG AND STEEP MID-LEVEL LAPSE RATES STILL SUPPORT A THREAT FOR LARGE HAIL...PARTICULARLY BEFORE CONVECTION MORPHS INTO LINE/CLUSTER. STRONG INSTABILITY/STEEP LAPSE RATES ALSO SUPPORT A THREAT OF WET-MICROBURSTS AND LOCALIZED WIND DAMAGE. THREAT FOR WIND DAMAGE COULD TEND TO INCREASE OVER OUR SE CWA AS CONVECTION WILL HAVE MORE TIME/OPPORTUNITY TO HAVE DEVELOPED A COLD POOL AND MESOSCALE ORGANIZATION BY THAT POINT. PROBABLY ONE OF THE BIGGER THREATS THIS AFTERNOON COULD EVOLVE INTO HEAVY RAINFALL/FLASH FLOODING...ESPECIALLY SOUTH OF INTERSTATE 80. THE VERY MOIST ENVIRONMENT AND HIGH PRECIPITATION EFFICIENCY COULD RESULT IN SOME EXTREME RAINFALL RATES...POSSIBLY OVER TWO INCHES PER HOUR. OUTFLOW BOUNDARY/FRONT IS BECOMING ORIENTED MORE EAST- WEST OVER SOUTHEAST IOWA INTO NW IL WHICH IS MORE ALIGNED WITH THE MEAN FLOW AND ANTICIPATED STORM MOTION. THIS COULD RESULT IN AT LEAST SOME TEMPORARY TRAINING CELLS...WHICH GIVEN POTENTIAL FOR SUCH HIGH PRECIP RATES COULD RESULT IN FLASH FLOODING. DID CONSIDER A SHORT FUSED FLASH FLOOD WATCH BUT DECIDED TO JUST HIT THE POTENTIAL HARD IN HWO SINCE IT IS NOT CURRENTLY EXPECTED TO TURN INTO ANYTHING VERY WIDESPREAD OF MAJOR. IZZI && .DISCUSSION... 330 PM CDT WITH THE ACTIVITY FLARING UP ACROSS THE REGION...WILL KEEP THE DISCUSSION SHORT THIS AFTERNOON...AND FOCUSED ON THE TIMEFRAME BEYOND THE CURRENT ACTIVITY...AND EXPECT ACTIVITY TO WIND DOWN PRETTY QUICKLY THIS EVENING FROM NORTH TO SOUTH. THE PATTERN WILL STAY SOMEWHAT UNSETTLED FOR THE NEXT FEW DAYS AS THE FRONT THAT IS CURRENTLY WORKING THROUGH THE AREA...STALLS OUT TO THE SOUTH. THIS AREA WILL FOCUS SHOWER AND THUNDERSTORM ACTIVITY SOUTH OF THE I80 CORRIDOR AND OUTSIDE OF THE CHICAGO AND ROCKFORD METROS. THE OVERNIGHT PERIOD WILL BE A LITTLE BIT OF A REPRIEVE AS THE COOLER AND DRIER AIR FILTERS IN FROM THE NORTH...AND EXPECT TEMPERATURES TO BE ON AVERAGE 10 TO 15 DEGREES COOLER THAN LAST NIGHT AND SIGNIFICANTLY LESS HUMID. UPPER LEVEL RIDGE ACROSS THE SOUTHERN CONUS WILL CONTINUE TO RETREAT WEST AND ACROSS THE PLAINS...ORIENTING THE UPPER LEVEL FLOW TO BE OUT OF THE NORTHWEST. IT CONTINUES TO BE DIFFICULT TO TIME IN WAVES THAT WILL TOP THE RIDGE AND ADVANCE ACROSS THE AREA THROUGH MIDWEEK...AND WILL KEEP THE MENTION FOR SHOWERS AND THUNDERSTORMS AGAIN ON MONDAY AS IT IS DIFFICULT TO TIME IN A WEAK WAVE THAT IS FORECAST TO RIDE ACROSS. EARLY NEXT WEEK...A STRONGER WAVE WILL ROUND THE BASE OF A TROUGH ACROSS THE WESTERN CONUS AND LIFT THROUGH THE CENTRAL ROCKIES AND INTO THE WESTERN HALF OF THE NORTHERN PLAINS. THIS WILL LIFT A SURFACE LOW THROUGH THAT AREA. EXTENDING TO THE EAST OF THIS LOW WILL LIFT A WARM FRONTAL BOUNDARY...THAT WAS THE PREVIOUS BOUNDARY THAT DROPPED SOUTH TODAY AND STALLED ACROSS CENTRAL ILLINOIS. THIS WILL BRING OUR AREA BACK TO THE WARM SECTOR AND TEMPERATURES WILL AGAIN JUMP UP INTO TO THE UPPER 80S TO LOW 90S...ALL OF THE WAY TO THE LAKE. A FEW OF THE LONGER RANGE MODELS ARE ATTEMPTING TO KICK OUT SOME LIGHT SHOWERS TUESDAY AFTERNOON. ATMOSPHERE DOES LOOK LIKE INSTABILITY SHOULD JUMP THAT AFTERNOON BUT THINK WE WILL BE WELL INTO THE WARM SECTOR AND LIKELY CAPPED. NOT SEEING MUCH OF WHAT COULD BE ABLE TO LIFT THAT FEATURE AND WILL KEEP THE WORDING DRY THROUGH THAT TIME. SIMILAR TO WHAT IS HAPPENING TODAY...EXPECT ANOTHER COLD FRONT TO DRAPE ACROSS THE REGION AND MOVE THROUGH IN THE AFTERNOON AND EVENING OF WEDNESDAY. SHEA && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 18Z... * THUNDERSTORMS THIS AFTERNOON * WIND SHIFT TO NORTHEAST BY MID AFTERNOON. PAW //DISCUSSION...UPDATED 18Z... CONTINUED THE PREVIOUS TSRA TIMING. A FEW CELLS HAVE POPPED UP OVER NORTHERN IL DURING THE PAST HOUR OR TWO BUT HAVE FAILED TO DEVELOP FURTHER. SEVERAL BOUNDARIES ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA IN THE INCREASINGLY UNSTABLE AIR. MAY HAVE TO WAIT FOR CELLS DEVELOPING IN EASTERN IA TO TRIGGER. IN THE MEANTIME LAKE BREEZE IS STARTING TO MOVE INLAND. THIS WILL SHIFT THE WINDS AT THE CHICAGO TERMINALS TO THE NORTHEAST BY MID AFTERNOON AND MAY SERVE AS ANOTHER FOCUS FOR TSRA DEVELOPMENT. PAW //ORD AND MDW CONFIDENCE...UPDATED 18Z... * MEDIUM CONFIDENCE IN TIMING/TRENDS OF TSRA THREAT THIS AFTERNOON. * MEDIUM CONFIDENCE IN WIND TRENDS. * HIGH CONFIDENCE IN GENERALLY VFR CONDITIONS OUTSIDE OF TSRA. PAW //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT...VFR. MONDAY...VFR. CHC TSRA. TUESDAY...VFR. WEDNESDAY...VFR. THURSDAY...VFR. CHC TSRA. FRIDAY...VFR. SLGT CHC TSRA. RATZER && .MARINE... 253 PM CDT APART FROM THE POSSIBILITY OF THUNDERSTORMS THIS EVENING AND AGAIN EARLY NEXT WEEK...WINDS AND WAVES ON THE LAKE SHOULD BE RELATIVELY QUIET OVER THE NEXT FEW DAYS UNDER THE INFLUENCE OF AN APPROACHING CENTER OF HIGH PRESSURE. TODAY A LOW PRESSURE CENTER OVER JAMES BAY HAS DRAGGED A TRAILING COLD FRONT SOUTHEAST ACROSS LAKE MICHIGAN. THE FRONT SITS JUST SOUTH OF THE LAKE AS OF MID AFTERNOON AND WILL CONTINUE TO DRIFT TOWARD THE OHIO VALLEY TONIGHT AND TOMORROW. HIGH PRESSURE BUILDS ACROSS THE WESTERN GREAT LAKES TONIGHT BEHIND THE FRONT AND WILL DRIFT SLOWLY ACROSS THE CENTRAL GREAT LAKES THROUGH MONDAY. LOW PRESSURE WILL DEVELOP ACROSS THE NORTHERN HIGH PLAINS TUESDAY...WHICH WILL HELP TO LIFT THE FRONT BACK NORTH FROM THE OHIO VALLEY AND ACROSS THE WESTERN LAKES AS A WARM FRONT. LENNING && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 4, 2:46 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
246 PM CDT SAT JUN 4 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
052000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
246 PM CDT SAT JUN 4 2011 /346 PM EDT SAT JUN 4 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
STRONG THUNDERSTORMS WHICH MAY PRODUCE:
* DAMAGING WINDS IN EXCESS OF 60 MPH
* HALF DOLLAR SIZED HAIL
* HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING
AREAS AFFECTED AND TIMING:
* THUNDERSTORMS ARE ANTICIPATED TO DEVELOP ALONG AND AHEAD OF A
COLD FRONT ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS
AFTERNOON AND POSSIBLY LINGER INTO THE EARLY EVENING SOUTH OF
THE KANKAKEE RIVER.
DISCUSSION:
* A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHWARD ACROSS
THE REGION THIS AFTERNOON. THE ATMOSPHERE HAS BECOME
EXTREMELY UNSTABLE AHEAD OF THE FRONT...WHICH SHOULD ALLOW
THUNDERSTORMS ALONG THE FRONT TO CONTINUE AND INCREASE IN
INTENSITY. WHILE WINDS ALOFT ARE NOT ESPECIALLY STRONG...THE
MAGNITUDE OF THE INSTABILITY WILL LIKELY COMPENSATE AND ALLOW
FOR SOME OF THE STORMS TO BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. THE VERY MOIST ENVIRONMENT WILL ALSO ALLOW
THE STORMS TO PRODUCE EXTREMELY HEAVY DOWNPOURS...WHICH COULD
RESULT IN LOCALIZED FLASH FLOODING.
PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH
MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. SOME OF
THESE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.
PORTIONS OF THE KANKAKEE AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-052000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
246 PM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY. SOME OF THESE STORMS
MAY PRODUCE WIND GUSTS ABOVE 34 KNOTS AND PENNY SIZE HAIL OR
LARGER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY
NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-052000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
246 PM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS SOUTHERN LAKE
MICHIGAN. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS ABOVE 34
KNOTS AND PENNY SIZE HAIL OR LARGER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY
NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIIn the hours before
Special weather statement, Jun 4, 3:25 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
325 PM CDT SAT JUN 4 2011
ILZ013-014-042045-
COOK IL-DUPAGE IL-
325 PM CDT SAT JUN 4 2011
...STRONG THUNDERSTORMS OVER NORTHERN COOK COUNTY...
AT 323 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
INTENSE THUNDERSTORMS ONE NEAR MOUNT PROSPECT AND THE OTHER NEAR
BENSENVILLE...BOTH MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...SCHILLER PARK...ROSEMONT...AND RIVER
GROVE AROUND 330 PM...PARK RIDGE...NORRIDGE...AND HARWOOD HEIGHTS
AROUND 335 PM...GLENVIEW AND NILES AROUND 340 PM.
THESE STORMS WILL APPROACH THE LAKE FRONT BY 345...ANYONE OUT ON THE
NORTHERN COOK COUNTY BEACHES SHOULD SEEK SHELTER IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4211 8771 4208 8767 4206 8766 4203 8766
4197 8764 4197 8763 4195 8763 4191 8762
4190 8760 4188 8761 4186 8760 4194 8800
4212 8808
IZZILocal storm report, Jun 4, 3:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
327 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL OSWEGO 41.70N 88.33W
06/04/2011 M0.50 INCH KENDALL IL AMATEUR RADIO
&&
WDMSpecial weather statement, Jun 4, 3:28 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT SAT JUN 4 2011
ILZ013-014-042045-
COOK IL-DUPAGE IL-
328 PM CDT SAT JUN 4 2011
...STRONG THUNDERSTORMS OVER NORTHERN COOK COUNTY...
AT 323 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
INTENSE THUNDERSTORMS ONE NEAR MOUNT PROSPECT AND THE OTHER NEAR
BENSENVILLE...BOTH MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...SCHILLER PARK...ROSEMONT...AND RIVER
GROVE AROUND 330 PM...PARK RIDGE...NORRIDGE...AND HARWOOD HEIGHTS
AROUND 335 PM...GLENVIEW AND NILES AROUND 340 PM.
THESE STORMS WILL APPROACH THE LAKE FRONT BY 345 PM...ANYONE OUT ON
THE NORTHERN COOK COUNTY BEACHES SHOULD SEEK SHELTER IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4211 8771 4208 8767 4206 8766 4203 8766
4197 8764 4197 8763 4195 8763 4191 8762
4190 8760 4188 8761 4186 8760 4194 8800
4212 8808
IZZILocal storm report, Jun 4, 3:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 1 S OSWEGO 41.68N 88.33W
06/04/2011 M0.50 INCH KENDALL IL TRAINED SPOTTER
0326 PM HAIL 2 NW SUGAR GROVE 41.79N 88.49W
06/04/2011 M1.00 INCH KANE IL TRAINED SPOTTER
0324 PM HAIL 2 NW MELROSE PARK 41.92N 87.89W
06/04/2011 M0.25 INCH COOK IL COCORAHS
&&
WDMLocal storm report, Jun 4, 3:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
336 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 1 NE SUGAR GROVE 41.78N 88.45W
06/04/2011 M0.72 INCH KANE IL COCORAHS
IN 30 MINUTES
&&
WDMLocal storm report, Jun 4, 3:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
341 PM CDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL OSWEGO 41.70N 88.33W
06/04/2011 M1.00 INCH KENDALL IL EMERGENCY MNGR
COLLINS AND GROVE STREETS
&&
WDMThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:02 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane, Kendall, Will | 58 min |
| Jun 4, 3:06 PM CDT | Special Marine Warning | LOT | 114 min | |
| Jun 4, 3:25 PM CDT | Special Weather Statement | LOT | Cook | 20 min |
| Jun 4, 3:28 PM CDT | Special Weather Statement | LOT | Cook | 17 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Grundy, Kendall, Will | 56 min |
| Jun 4, 4:07 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 53 min |
| Jun 4, 4:26 PM CDT | Areal Flood Advisory | LOT | Cook, Will | 3 hr |
| Jun 4, 4:37 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 68 min |
| Jun 4, 5:45 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 75 min |
| Jun 4, 5:47 PM CDT | Areal Flood Advisory | LOT | Ford, Iroquois, Kankakee | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.